MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 BARD® TOUCHLESS® PLUS UNISEX PRE-LUBRICATED VINYL URETHRAL CATHETER

C.R. BARD, INC. (COVINGTON) -1018233 BARD® TOUCHLESS® PLUS UNISEX PRE-LUBRICATED VINYL URETHRAL CATHETER
Model Number 4A5146
Medical Device Problem Code Component Misassembled (4004)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/04/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.
 
Event or Problem Description
It was reported that the betadine swabs were upside down.The packaging had arrows at the top where it indicated peel to open.Stated that the packages stand on the opposite end during storage and for opening.Customer stated that the foil package with betadine swabs were incorrectly placed which caused the betadine to leave the swab and run down the stick.When the customer tried to use the swab, the betadine was mostly dry.They have to add betadine since it was necessary.This had happened very regularly in the last 4 cases they have received.Prior to these 4 cases this problem was rare but did happen.
 
Event or Problem Description
It was reported that the betadine swabs were upside down.The packaging had arrows at the top where it indicated peel to open.Stated that the packages stand on the opposite end during storage and for opening.Customer stated that the foil package with betadine swabs were incorrectly placed which caused the betadine to leave the swab and run down the stick.When the customer tried to use the swab, the betadine was mostly dry.They have to add betadine since it was necessary.This had happened very regularly in the last 4 cases they have received.Prior to these 4 cases this problem was rare but did happen.Per additional information received via sample form on 07dec2021, stated that the bard touchless catheter kit contains packages of povidone-iodine swab sticks.Sometimes all of the shipments have these packages top-down from the indicated opening arrows lot# ngfu0124.Stated that when opened, the iodine runs down the stick, not on to the swabs to coat them for use.Customer stated that the next shipment containing lots# ngfu5295, ngfv2674 about half of the packages were that way.Also customer separately stated the packages of swabs from the lot# ngfv2674 did not contained iodine, often the swabs did not contain enough to clean with.
 
Additional Manufacturer Narrative
The reported event was inconclusive since sample condition was unoriginal.It is unknown whether the device had met relevant specifications.The product was not used for patient treatment.It was unknown whether the product had caused the reported failure.The device history record was reviewed and found nothing that could have caused or contributed to the reported event.The instructions for use were found adequate and state the following: "instructions for use: preparing for catheterization: 1.Open kit and remove contents.2.The gloves are not necessary to maintain aseptic conditions during the procedure.The gloves are for the operator's protection.Male/female catheterization: 1.Remove cap from insertion tip while squeezing tabs.Save cap for closing the bag.2.Slide the catheter halfway into the insertion tip.3.Male - prepare the male urethral meatus and the surrounding area with povidone-iodine swabs provided.Female - prepare the female urethral meatus by holding the outer labia apart and prep the urethral meatus and surrounding area with povidone iodine swabs provided.4.Male - holding the penis, advance the insertion tip into the urethra no further than the flange base.Female - spread the inner labia, advance the insertion tip into the urethra no further than the flange base.Release the inner labia.5.Place your nondominant hand on the finger control guide to stabilize catheter in urethra.With your dominant hand, grasp catheter through bag approximately 1" below the finger control guide and push catheter into urethra.The catheter should be introduced by short, repetitive pushing motions.Repeat motions until catheter reaches bladder and urine starts to flow.6.Allow urine to flow freely, making certain the catheter guide is elevated at least 4" above lower portion of the bag.Allow flow until bladder is empty or until bag is filled.Precaution: it is recommended that the collection bag be held.The catheter could possibly separate from the collection bag when urine increases weight of the bag.7.Withdraw the catheter from the urethra.Remove the remaining portion of the catheter from the collection bag by pulling it through the insertion tip.Note: the catheter is designed to pass through the insertion tip.8.The filled collection bag may be closed by replacing the cap over the insertion tip.Make sure the cap snaps on securely.Specimen collection: to collect a specimen, obtain a sample cup/tube and alcohol wipe.Remove guide tip by pulling tab(s) upward from bag.Wipe port with alcohol.Pour specimen through port at top of bag into cup/tube." the actual/suspected device was evaluated.

Brand Name
BARD® TOUCHLESS® PLUS UNISEX PRE-LUBRICATED VINYL URETHRAL CATHETER
Common Device Name
URETHRAL CATHETER
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer (Section G)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer Contact
yonic anderson
8195 industrial blvd
covington 30014
7707846100
MDR Report Key12683725
Report Number1018233-2021-06569
Device Sequence Number16445609
Product Code FCM
UDI-Device Identifier00801741046438
UDI-Public(01)00801741046438
Combination Product (Y/N)N
Initial Reporter StateLA
Initial Reporter CountryUS
PMA/510(K) Number
K910653
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/25/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date08/31/2023
Device Model Number4A5146
Device Catalogue Number4A5146
Device Lot NumberNGFU0124
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/04/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/04/2021
Supplement Date Received by Manufacturer04/25/2022
Initial Report FDA Received Date10/22/2021
Supplement Report FDA Received Date05/18/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/20/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age67 YR
Patient SexMale
Patient Weight82 KG
Patient RaceWhite